OSA's Digital Library

Applied Optics

Applied Optics

APPLICATIONS-CENTERED RESEARCH IN OPTICS

  • Editor: James C. Wyant
  • Vol. 46, Iss. 15 — May. 20, 2007
  • pp: 2980–2989

Nonplanar ring resonator modes: generalized Gaussian beams

Jie Yuan, Xingwu Long, Linmei Liang, Bin Zhang, Fei Wang, and Hongchang Zhao  »View Author Affiliations


Applied Optics, Vol. 46, Issue 15, pp. 2980-2989 (2007)
http://dx.doi.org/10.1364/AO.46.002980


View Full Text Article

Enhanced HTML    Acrobat PDF (4647 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Several findings on the modes of a nonplanar ring resonator have been carried out by utilizing the matrix method of generalized Gaussian beams. The widely used nonplanar ring resonator—a four-equal-sided nonplanar ring cavity with two curvature mirrors and two planar mirrors—has been chosen as an example. The overall stability maps of this typical nonplanar ring cavity with L∕R ranging from 0 to ∞ are calculated and described, while the total cavity length is L and the radius of the curvature mirrors is R. The stability map has also been found to have asymmetry with total image rotation ρ ranging from 0 ° to 360 ° and 0 < L / R < 2 . It has also been found that there still exist several stable regions in the extended region with L / R > 2 . The Gaussian modes of the nonplanar ring cavity have been found to have different characteristics with different design parameters such as ρ and L / R . The azimuth angles of the major and minor axes of the spot size have been found to be variable with different design parameters such as ρ and L / R and variable under different location of the nonplanar cavity. These interesting findings are totally different from the behavior of conventional planar stable resonators and are important to the cavity designs of nonplanar ring resonators.

© 2007 Optical Society of America

OCIS Codes
(030.4070) Coherence and statistical optics : Modes
(140.3370) Lasers and laser optics : Laser gyroscopes
(140.3410) Lasers and laser optics : Laser resonators

ToC Category:
Lasers and Laser Optics

History
Original Manuscript: November 3, 2006
Manuscript Accepted: January 9, 2007
Published: May 1, 2007

Citation
Jie Yuan, Xingwu Long, Linmei Liang, Bin Zhang, Fei Wang, and Hongchang Zhao, "Nonplanar ring resonator modes: generalized Gaussian beams," Appl. Opt. 46, 2980-2989 (2007)
http://www.opticsinfobase.org/ao/abstract.cfm?URI=ao-46-15-2980

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited